Missouri, 2009

Hail and Damaging Winds in Missouri, June 10 to 11, 2009

June 10 to 11, 2009 · NWS EAX · 11 events in 7 counties and zones

A few severe thunderstorms were observed across portions of the area, in the evening hours of June 10, 2009, into the early morning hours of June 11, 2009. Large hail and damging winds were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A few severe thunderstorms were observed across portions of the area, in the evening hours of June 10, 2009, into the early morning hours of June 11, 2009. Large hail and damging winds were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 5:40 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 10, 5:40 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT WED JUN 10 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/353 PM CDT WED JUN 10 2009/
MOIST EAST-NORTHEASTERLY FLOW OVER MUCH OF THE FORECAST AREA HAS
PREVENTED THE SURFACE BOUNDARY FROM RETREATING VERY FAR NORTH. THE
BOUNDARY IS CURRENTLY STRETCHED ACROSS THE REGION...JUST SOUTH OF
THE FORECAST AREA...GENERALLY SOUTH OF BUTLER...CLINTON AND SEDALIA.
WARM SECTOR IS CHARACTERIZED BY LOW 70 DEW POINTS AND AIR TEMPS WELL
INTO THE 80S. AIRMASS IS VIRTUALLY UNCAPPED...CAPE VALUES ARE WELL
OVER 2000 J/KG...POSSIBLY UP TO AROUND 5000 J/KG...AND PWATS ARE
CLOSE TO 1.5 IN. SHORTWAVE MOVING ACROSS NEW MEXICO-SOUTHEAST
COLORADO AREA HAS TRIGGERED CONVECTION OVER EASTERN NEW MEXICO INTO
THE TEXAS PANHANDLE REGION. THIS CONVECTION IS MOVING GENERALLY
EAST-NORTHEAST ALONG THE SURFACE BOUNDARY...AND EXPECT IT TO
CONTINUE TO DO SO AIDED BY WEAK LOW LEVEL CONVERGENCE...VEERED 850MB
WINDS WITH TRAJECTORY NEARLY PARALLEL TO SURFACE BOUNDARY...AND GOOD
INSTABILITY. THINKING ONGOING CONVECTION WILL CONTINUE TO MOVE
EAST-NORTHEAST...WITH ADDITIONAL DEVELOPMENT OVER SOUTHEAST KANSAS
INTO SOUTHERN MISSOURI GENERALLY ALONG THE FRONT/INSTABILITY AXIS
DELINEATED BY THE LINE OF CU SEEN IN VISIBLE SATELLITE IMAGERY PRIOR
TO THE CIRRUS SHIELD OVERSPREADING THE REGION.

QUESTION REMAINS HOW FAR NORTH WILL STRONG CONVECTION MAKE IT. IF
CONVECTION DOES FIRE JUST SOUTH OF THE FORECAST AREA...EXPECT
OUTFLOW BOUNDARY TO PUSH NORTH. MAY SEE SOME ENHANCED CONVERGENCE
DUE TO DIFFERENTIAL TEMPS...GENERALLY A JUST A TIER OR TWO OF
COUNTIES NORTH. MOST STRONG CONVECTION SHOULD MOVE GENERALLY
EAST-SOUTHEAST PER THICKNESS FIELD AND CORFIDI VECTORS. CONSIDERED A
FLASH FLOOD WATCH FOR THE AREA GENERALLY SOUTH OF A PAOLA TO SEDALIA
LINE...BUT OPTED AGAINST IT WITH MOIST WIDESPREAD STRONG CONVECTION
REMAINING SOUTH OF THE FORECAST AREA.

MODELS CONTINUE TO HAVE DIFFICULTY RESOLVING THE NUMEROUS SHORTWAVES
TRANSLATING THROUGH THE MEAN FLOW. HOWEVER AT LEAST FOR TODAY...ALL
FCST MODELS APPEAR TO HAVE GRABBED ON TO THE SHORTWAVE OVER
SOUTHEAST COLORADO...AS WELL AS THE CONVECTIVELY INDUCED SHORTWAVE
ASSOCIATED WITH THE MCS OVER OKLAHOMA. HOWEVER AM CONCERNED MODELS
ARE TOO GENEROUS WITH QPF OVER NORTHEAST KANSAS AND NORTHERN
MISSOURI. ISENTROPIC LIFT PROGGED NORTH OF THE SFC-850MB BOUNDARIES
APPEARS QUITE WEAK...AND DEEP MOISTURE MAY BE SEQUESTERED BY MCS AND
AND ADDITIONAL DEVELOPING CONVECTION IN THE WARM SECTOR.

HAVE TRIED TO DRY THINGS OUT ON THURSDAY. HOWEVER DEPENDING ON HOW
FAST THE SHORTWAVE MOVES EAST...MAY SEE SOME LINGERING SHOWERS
MAINLY THURSDAY MORNING. EXPECT TO SEE ANOTHER ROUND OF FOG ACROSS
MUCH OF THE REGION...BUT ESPECIALLY SOUTH OF A LINE FROM ABOUT
KC-STJ TO MACON...WHICH WOULD BE JUST NORTH OF THE LINGERING SURFACE
BOUNDARY. FCST MODELS HINT AT ANOTHER SHORTWAVE MOVING ACROSS THE
REGION FRIDAY INTO FRIDAY NIGHT. HOWEVER THE SIGNAL IS NOT STRONG SO
HAVE KEPT POPS IN THE SLIGHT TO LOW CHANCE CATEGORY.

MOS GUIDANCE TEMPS LOOK REASONABLE THROUGH FRIDAY.

33

OPERATIONAL GFS/ECMWF AND GFS/EC ENSEMBLES DEPICTING NEARLY STATIC
LARGE SCALE FEATURES THROUGH THE WEEKEND. WAVE TRAIN OF SEVERAL WEAK
IMPULSES WILL PROVIDE SPORADIC DYNAMIC FORCING THAT WILL HELP
ACTIVATE CONVECTION ALONG QUASI-STATIONARY SYNOPTIC BOUNDARY THAT
WILL STRETCH FROM LOW OVER EAST CENTRAL/SOUTHEAST COLORADO INTO
CENTRAL MISSOURI THROUGH THE WEEKEND...WITH POSITION OF SYNOPTIC
BOUNDARY VACILLATING FROM DAY-TO-DAY DUE TO MESOSCALE EFFECTS. LATE
IN THE WEEKEND AND EARLY NEXT WEEK...SURFACE BOUNDARY WILL START
LIFTING NORTHWARD AS H5 HEIGHTS RISE PER OPERATIONAL/ENSEMBLES...
THUS CWA LIKELY WILL START EXPERIENCING SEVERAL ROUNDS OF
CONVECTION...WITH SUNDAY NIGHT INTO MONDAY AND MONDAY NIGHT INTO
TUESDAY BOTH POTENTIAL PERIODS OF HEIGHTENED ACTIVITY. FOR NOW WILL
HOLD POPS IN CHANCE CATEGORY TO REMAIN CONSISTENT WITH
NEIGHBORS...BUT LIKELY WILL HAVE TO INCREASE PROBABILITIES AS TIME
DRAW NEARER. AFTER TUESDAY...FEEL THREAT OF PRECIPITATION WILL
DWINDLE AS CAPPING INVERSION INCREASES.

COOLER AIR ASSOCIATED WITH UPPER PLAINS/MIDWEST SURFACE HIGH...WILL
KEEP TEMPERATURES SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND...AND
HAVE TRENDED TOWARD LOWER END OF ENSEMBLE GUIDANCE. AS UPPER HEIGHTS
RISE TUESDAY-THURSDAY OF NEXT WEEK...EXPECT TEMPERATURES TO
INCREASE...WITH LOWER 90S POSSIBLE BY LATE NEXT WEEK ACROSS WESTERN
PART OF OF CWA.

24

&&

.AVIATION DISCUSSION...
FOR THE 00Z TAFS...AREA WILL BE AFFECTED BY TWO SHORT WAVES IN RAPID
SUCCESSION. INITIAL WAVE HAS DEVELOPED CONVECTION IN SOUTHWEST
MISSOURI...WITH IT MAIN EFFECTS TO ROB THE SECOND WAVE OF SOME OF
THE DEEP MOISTURE FLOW. HOWEVER...18Z NAM ISENTROPIC SURFACE IN THE
305-306K RANGE SHOWING LIFT INITIATING OVER THE KANSAS CITY TAF
SITES THIS EVENING AS THE WINDS RESPOND TO THE SECONDARY WAVE
CURRENTLY IN KANSAS. AM SEEING SOME SHOWERS DEVELOPING ACROSS THE
KANSAS CITY NORTHLAND IN RESPONSE TO THIS LIFT. BY LATE
EVENING...THIS ISENTROPIC LIFT HAS VEERED OFF...SO WILL ONLY TARGET
THE POTENTIAL FOR ANY THUNDER EARLY IN THE EVENING WITH THE BEST
LIFT. THEN OVERNIGHT...PICTURE BECOMES LESS CLEAR ON HOW THAT SECOND
WAVE WILL BE ABLE TO AFFECT THE REGION...GIVEN THE EFFECTS OF THE
MCSS CURRENTLY TO THE SOUTH. WILL BE CONSERVATIVE WITH THE RAIN
CHANCES...TARGETING NORTHERN MISSOURI WITH A VCSH...WHERE THE 850 MB
BOUNDARY WILL BE RESIDING. ALSO WILL LEAVE THE PREVIOUS TAFS MENTION
OF DENSE FOG SIMILAR TO WHAT OCCURRED LAST NIGHT...WITH THE LOW
LEVEL MOISTURE NORTH OF THE SURFACE FRONT. WITH UPPER SHORT WAVE
MOVING PAST BY MORNING AND A BRIEF PERIOD OF WEAK UPPER RIDGING ON
THURSDAY...WILL GO WITH IMPROVING CIGS BY MIDDAY.

28

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 10, 12:04 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT WED JUN 10 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST KANSAS INTO
SOUTHERN AND POSSIBLY CENTRAL MISSOURI BY THE EVENING HOURS...AND
CONTINUE INTO THE OVERNIGHT HOURS...MAINLY ALONG AND SOUTH OF A PAOLA
KANSAS TO BOONVILLE MISSOURI LINE. THERE IS SUFFICIENT INSTABILITY
FOR STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. HOWEVER THERE IS ALSO THE POTENTIAL FOR A FEW
TORNADOES THIS EVENING. HEAVY RAIN WILL ALSO BE A
THREAT...CONSIDERING THE RECENT HEAVY RAINFALL.

OTHERWISE SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING AND OVERNIGHT ACROSS THE REMAINDER OF THE OUTLOOK
AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...WITH THE POTENTIAL FOR
ADDITIONAL STORMS TO LINGER THROUGH THE WEEKEND AND INTO NEXT
WEEK...ACROSS PORTIONS OF THE OUTLOOK AREA...AS A RATHER UNSETTLED
WEATHER PATTERN PERSISTS ACROSS THE CENTRAL PLAINS. AT THIS
POINT...THE BEST CHANCE FOR STORMS IS FRIDAY INTO FRIDAY NIGHT AND
AGAIN SUNDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE
WHETHER THE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...MAINLY
ALONG AND SOUTH OF A PAOLA KANSAS TO BOONVILLE LINE.

33

In the hours before

Special weather statement, Jun 10, 5:27 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT WED JUN 10 2009

MOZ053-110000-
BATES-
627 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BATES COUNTY UNTIL 700
PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SCHELL CITY...OR 9 MILES
EAST OF RICH HILL...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN BATES COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3805 9426 3805 9440 3808 9442 3829 9408
      3821 9408 3821 9405 3803 9407 3803 9409
      3805 9410 3804 9412 3805 9413 3805 9417
      3804 9419 3804 9422 3802 9426

CDB
Special weather statement, Jun 10, 5:56 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT WED JUN 10 2009

MOZ054-110030-
HENRY-
656 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR WESTERN HENRY COUNTY UNTIL 730 PM
CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 15 MILES SOUTHWEST OF
CLINTON...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
EXTREMELY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO
EXPECTED WITH THIS STORM.

PEOPLE IN HENRY COUNTY...INCLUDING THE CITIES OF MONTROSE AND
CLINTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3821 9392 3821 9405 3827 9408 3829 9407
      3848 9378 3821 9370 3821 9390 3820 9391

CDB
Special weather statement, Jun 10, 6:18 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT WED JUN 10 2009

MOZ046-110045-
COOPER-
718 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN COOPER COUNTY UNTIL 745
PM CDT...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OTTERVILLE...OR 12 MILES NORTHWEST OF
TIPTON...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
EXTREMELY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO
EXPECTED WITH THIS STORM.

PEOPLE IN COOPER COUNTY...INCLUDING THE CITIES OF OTTERVILLE AND
BUNCETON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3869 9269 3869 9305 3882 9306 3888 9278

CDB
Special weather statement, Jun 10, 6:39 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT WED JUN 10 2009

MOZ046-110115-
COOPER-
739 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR COOPER COUNTY UNTIL 815 PM CDT...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUNCETON...OR 11 MILES NORTH OF TIPTON...
MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN COOPER COUNTY...INCLUDING THE CITY OF BUNCETON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3869 9262 3868 9289 3883 9301 3898 9276
      3898 9273 3895 9253 3892 9250

CDB
Special weather statement, Jun 10, 6:56 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT WED JUN 10 2009

MOZ044-110130-
JOHNSON-
756 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON COUNTY UNTIL 830 PM
CDT...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILHOWEE...OR 12 MILES SOUTHEAST OF
HOLDEN...MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. ADDITIONALLY...
EXTREMELY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

PEOPLE IN JOHNSON COUNTY...INCLUDING THE CITIES OF CHILHOWEE AND
WARRENSBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3856 9358 3857 9394 3884 9388 3880 9351
      3856 9352 3856 9355

CDB
Local storm report, Jun 10, 7:14 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             1 S BOONVILLE           38.95N 92.75W
06/10/2009  E1.00 INCH       COOPER             MO   TRAINED SPOTTER

&&

ABAILEY

The radar

The Pleasant Hill radar (KEAX), 132 km away, was scanning. The volume nearest the first event began at 01:13 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Cooper

When
June 10, 7:14 PM CST
Where
Cooper County, 1.75 mi SW of Boonville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.950, -92.750

Hail, Johnson

When
June 10, 7:17 PM CST
Where
Johnson County, 1.75 mi NE of Cornelia
Measured
1 in hail
Reported by
NWS Employee
Coordinates
38.670, -93.730

Hail, Howard

When
June 10, 8:05 PM CST
Where
Howard County, 0.54 mi E of Fayette
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.150, -92.690

Thunderstorm Wind, Buchanan

When
June 10, 10:55 PM CST
Where
Buchanan County, Winthrop
Measured
52 kt (60 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.550, -95.100

A fifth wheel camper was blown into another camper.

Thunderstorm Wind, Buchanan

When
June 10, 11:00 PM CST
Where
Buchanan County, 0.69 mi N of Rushville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.590, -95.020

Trees were reported to have been blown down.

Hail, Platte

When
June 10, 11:15 PM CST
Where
Platte County, 1.74 mi ENE of Dye
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
39.490, -94.900

Hail, Clay

When
June 11, 12:28 AM CST
Where
Clay County, 0.53 mi E of Holt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.450, -94.340

Hail, Clay

When
June 11, 12:30 AM CST
Where
Clay County, 1.07 mi E of Holt
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
39.450, -94.330

Hail, Clinton

When
June 11, 12:30 AM CST
Where
Clinton County, 5.23 mi WSW of Converse
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
39.470, -94.370

Hail, Clinton

When
June 11, 12:33 AM CST
Where
Clinton County, 3 mi WSW of Converse
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.480, -94.330

Hail, Clinton

When
June 11, 12:33 AM CST
Where
Clinton County, 3 mi WSW of Converse
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.480, -94.330

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177466, 177467, 177468, 177476, 177475, 177473, 177469, 177470, 177474, 177471, 177472.